MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 25 & CONTROL RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 25 & CONTROL RES.; HYDROCEPHALUS MANAGEMENT
Model Number FX603T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: during the investigation, deposits on the device were determined.Permeability test: a permeability test has shown that all components are permeable.During the permeability test bloody liquid were flushed out.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 operates within the accepted tolerance in the horizontal position.The shuntassistant 2.0 does not operate within the specified tolerances in the vertical position.An accelerated outflow of shuntassistant 2.0 could be determined.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected and the braking force is within the given tolerances.Internal inspection: after dismantling of the valves, deposits were found in both valves.To make the deposits in the shunt system more visible, they were colored using a staining solution.Results: based on our investigation results, we can detect visible deposits in the progav 2.0; these did not affect the technical properties of the progav 2.0 at the time of the investigation.Based on our investigation results, we can detect an accelerated outflow at the shuntassistans 2.0.The deposits visible in the valve may have led to the change in the flow rate.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shunt system (#fx603t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the shunt system showed an over-drainage and adjustment difficulties.The patient underwent a revision procedure performed on 02/09/2024.The complainant device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 7 years.Weight: 35 kgs.Height: 125 cm.Gender: female.

Brand Name
PROGAV 2.0 SYS SA2.0 25 & CONTROL RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key18846644
Report Number3004721439-2024-00044
Device Sequence Number7757432
Product Code JXG
UDI-Device Identifier04041906503239
UDI-Public4041906503239
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date04/13/2026
Device Model NumberFX603T
Device Catalogue NumberFX603T
Device Lot Number20052717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexFemale
Patient Weight35 KG